Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have red patch on the head of penis. What this could be ?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I have a red patch on the head of my penis which appears to be shiny and sticky........Have you any idea what this could be ? There are also lots of little red spots like thrush.......I have had candida before but the shiny sticky patch is new too me.
Posted Thu, 15 Aug 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 36 minutes later

Thanks for writing to health care magic.

Red patches appearing over penis is known as balanitis.

It can occur due to infections like candida,allergy to soaps,detergents,drug allergies,latex allergies etc.

Secretions from vagina while doing sexual intercourse can also irritate the skin and cause balanitis.

There are some other conditions which can cause balanitis but they are not so common.

Uploading a photograph will help in finding out the diagnosis.This facility is available in this forum.I think i can guide you in a better way if you upload the photograph.

Till then you can try following measures

1.Avoid any harsh soaps,wipes for cleaning the penis.

2.Use loose cotton undergarments.

3.It would be better if you avoid any sexual intercourse till rash cures.

4.Seeing your age you can check your blood sugar which can be a cause for recurrent fungal balanitis.

5.Check if your female partner has any vaginal infection,any active infections etc.

6.You can apply a mild steroid like hydrocortisone and antifungal cream like clotrimazole to affected area for few days.

Follow these measures and let me know further.

I hope this will solve your query,If you have any concerns I will be happy to help you.Take care.
Above answer was peer-reviewed by
Follow-up: Have red patch on the head of penis. What this could be ? 13 hours later
Thankyou for your answer....However you have not mentioned the shiny and sticky to touch patch .........Could you explain that please....Thankyou
Answered by Dr. R.G. Joshi 12 hours later

Thanks for follow up.

Shininess may be due to erosion of mucosa .

It may be possible that patch may become secondarily infected producing secretions.This can lead to stickiness.

I will advise you to wait and watch for 10 to 15 days and follow the instructions i have mentioned earlier.

But in case there is no improvement ,it will be better to consult a dermatologist .

Hope this will solve your problem.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor